| Model Number |
478090-03 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the permanent cautery hook (pch) instrument involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the tip of permanent cautery hook instrument detached.The procedure was completed with no reported injury.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and found to have a broken main tube approximately at the distal tip.The component is broken and there may be missing pieces, but the size of the missing pieces cannot be confirmed.Additionally, there was a dislodged main tube adapter.The dislodged main tube adapter is still attached on the instrument to the conductor wire insulation.The instrument was found to have a broken conductor wire.The wire was broken on the distal end at the hook.The instrument failed the electrical continuity test, confirming a complete break in the wire.No thermal damage was found on the instrument.The complaint regarding the instrument tip may suddenly detach was confirmed by failure analysis.The probable root cause of the broken instrument main tube is attributed to damage during use.This type of damage may occur due to an accidental drop of the instrument, unintended contact with other instruments, or excessive side loading that can cause the tube wall to collapse inward, leading to cracking and eventual breakage.The probable root cause of the broken conductor wire is attributed to damage during use.
Event or Problem Description
Refer to h11 for follow-up information.